MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS W/SA 15 A.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS W/SA 15 A.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FV433T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 02/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: ( description incoming product condition) we received the valve submersed in an unidentified liquid in the provided return kit.Summary: first, we performed a visual inspection of the valve.Although there was no visual deformation, the measurement of the plane parallelism has shown that the valve is outside the permitted tolerance.Next, we tested the permeability, adjustability, and opening pressure of the valve, as well as the brake functionality and brake force.The valve operates as expected and met all specification.Finally, we have dismantled the valve.Inside the valve we have found a build-up of substances (likely protein), which could have influenced the function of the valve in the past.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke (b)(4).No further actions required.
 
Event or Problem Description
According to the complainant a progav had a "dysfunction" postoperatively.The patient was originally implanted on (b)(6) 2016.The valve was explanted on (b)(6) 2017 and returned to the manufacturer for evaluation.Further details were not provided.

Brand Name
PROGAV SYS W/SA 15 A.CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12728851
Report Number3004721439-2021-00706
Device Sequence Number4499006
Product Code JXG
UDI-Device Identifier04041906132453
UDI-Public4041906132453
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV433T
Device Catalogue NumberFV433T
Device Lot Number20031458
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2017
Initial Report FDA Received Date11/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age12 YR